Prescription Drug Overdoses Part I

getty_rm_photo_of_colored_pills

A report published in The Hindu may seem shocking that Prescription drug overdose is largest killer in US, ahead of Motor vehicle accidents. Drug overdose may not be your Physicians mistake alone. It could be overzealous patients who fail to get the cues their body provides that something is wrong. Though as a Homoeopath we are not trained to prescribe allopathic drugs we are trained to see discrepancies’ and whether symptoms are caused due to natural diseases or drugs side effects or over doses.
When you check websites of Authority like CDC of US variety of drug overdoses noted top among them being pain-killers. Even we have a tendency to pop painkillers for Headaches and Knee pains is it not? Few of my patients say they carry on daily routine just because of Pain killers. It saddens me to hear this even up to 3 tablets per day though their Physicians does not approve it, there seems to be no other option. In these cases Headache has to be treated thoroughly like clearing the cause and nature of headache. It could be Sinus; Sun headaches, migraine, menopausal or tension headaches. In most of cases within two sittings headache becomes bearable and pain killers could be stopped, yet treatment may have to be continued to complete the course.
Most over prescribed drugs seen in daily practice are of Hypertension, sleeplessness and for Diabetes. Previously General physicians guided their patients to do diet changes and to exercise in order to control Type II diabetes ; HTN was confirmed only after repeated checks showing high pressure. Now experts tend to put on drugs for the results which tend to be slight above normalcy; even for digitally checked cases. Few of my patients were prudent enough to notice this and they stoped the medicines when they felt dizzy, sinking like feeling or excessive sweating. But I suggest you consult your Physician and discuss this.
Other abused drugs are Vitamins and Doctors are also partially responsible for this one. They use Vitamins as Placebos. Patients carry it forward and make a habit of taking Vitamin pills indiscriminately. One of my client said he takes vitamin tablets for ten years daily by now, it was shocking for me. He had joint pains no other trouble, I asked him to stop it for at least three months to flush out excesses from his system which he was reluctant to do. Convincing Patients about the unnecessary burden on our system due to drugs is the toughest part I guess since they think Vitamins and Iron alongside Calcium are ‘Good’ and need not to be stopped. They do not realize after all they are also proprietary drugs and not food.
Recently I had a case of melena, blackish watery stools or motions, along with vomiting and loss of appetite. It’s a serious issue meaning internal gut bleeding. When routines in my list did not yield results I reviewed her, asked what she recently did? She had been to her Physician and her Hypertension tablets were changed. I asked her to go back to her physician and report about this drug overdose, meanwhile I gave medicines to reduce impact of all drugs like Aloes Sorcotina 200 and Nux vomica 200. She felt better (imagine she was almost bed ridden by now), her appetite improved and when she reported to her Physician he changed her dosage admitting it was excesses of dosage.
Another lady of 45 took clopidegrol or clopilet a blood thinner to prevent- clots inside blood vessels and to strokes\heart attacks. She took the dosage double for more than three months ended up in melena, when she consulted her doctor he rectified it, but the effects are not that easy to go away. Just imagine she could have any bleeding disorder or life threatening episodes.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s